Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2001, 6:48 PM EDT for Sumter County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 26, 2001, 7:20 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Sumter County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 262250
SVRCAE
SCC085-262320-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
648 PM EDT TUE JUN 26 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 720 PM EDT.
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CHERRYVALE...OR ABOUT 6 MILES SOUTHWEST OF
SUMTER...MOVING NORTH AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OAKLAND.
REMBERT.
SHAW AIR FORCE BASE.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
REPORT LARGE HAILk...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1-800-775-7199.
JDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:55 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 2:55 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 255 PM EDT TUE JUN 26 2001 CONVECTION DEVELOPING ACROSS CSRA/ SOUTH MIDLANDS MOVING NORTH. 500-300 MB VORT TROUGH ROTATING THRU AREA AT THE MOMENT. AIRMASS VERY UNSTABLE WITH SFC BASED LI AROUND -7 AND CAPE 2500 TO 3000 J/KG. SURFACE TROUGH EXTENDING FROM CSRA NORTH THROUGH PIEDMONT. HIGH THETA-E AIR SPREADING ACROSS AREA WITH SOUTHEAST LOW LEVEL FLOW. PRECIP WATERS AROUND 1.5 INCH SUGGEST POTENTIAL FOR HEAVY RAIN...ALSO HAIL THREAT NOTICED. ANOTHER WEAK TRIGGER LATER TONIGHT AS MID LEVEL SHORT WAVE MOVES FROM SOUTHERN GA NORTH THROUGH MIDLANDS. AT MIDNIGHT AIRMASS STILL MODERATELY UNSTABLE WILL KEEP CHANCE TSTM OVERNIGHT BUT EXPECT MAINLY BEFORE MIDNIGHT. UPPER LOW OVER NW TN MOVING NORTHWEST. UPPER LEVELS WARMING ACROSS AREA WED AS RIDGE OFFSHORE MOVES WEST. HARD TO FIND SIGNIFICANT TRIGGER WED ALTHOUGH LOW LEVELS REMAIN MOIST...MAIN 850-700MB MOISTURE FLUX SHIFTING WEST INTO GA THOUGH. WITH WEAKER INSTABILITY WILL GO WITH SLIGHT CHANCE TSTMS...MAINLY AFTERNOON FOR WED. TROPICAL MOISTURE ASSOCIATED WITH WEAK EASTERLY WAVE OFF FL EAST COAST MOVES WEST WITH MODELS INDICATING TROUGH EXTENDING NORTH INTO CSRA. MOISTURE INCREASES AGAIN THU WILL GO WITH MOS POPS 30 NORTHERN CWA AND 40 CSRA FOR SHOWERS/TSTMS THU. LOW TEMPS BIAS WILL RAISE OVERNIGHT LOWS. WILL CUT AFTERNOON HIGHS DUE TO CLOUDINESS EXPECTED AND LITTLE TEMP ADVECTION. EXTENDED...UPPER LOW CONTINUES TO RETROGRADE THROUGH PERIOD WITH RIDGE IN THE SOUTHEAST. TROPICAL MOISTURE CONTINUES TO SPREAD NORTH FROM EAST GULF OF MEXICO THROUGH WEEKEND WILL KEEP CHANCE TSTMS IN FORECAST. UPPER TROF DEVELOPING EARLY NEXT WEEK AND COLD FRONT MOVES INTO AREA MONDAY. WILL MENTION CHANCE TSTMS. FCSTID = 19 CAE 71 89 71 88 / 30 20 20 30 AGS 69 89 70 86 / 30 20 20 40 SSC 71 89 71 88 / 30 20 20 30 OGB 71 89 71 88 / 30 20 20 30 .CAE... GA...NONE. SC...NONE. AWP
In the hours before
Local storm report, Jun 26, 5:25 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
525 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
415 PM PLUM BRANCH SC 1.00 INCH HAIL
06/26/01 MCCORMICK MCCORMICK COUNTY SHERIFF
OFFICE REPORTED QUARTER
SIZED HAIL :AND ONE TREE
DOWN IN TOWN OF PLUM
BRANCH
NWSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 40 min |
| Jun 26, 3:50 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 25 min |
| Jun 26, 4:17 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 28 min |
| Jun 26, 4:22 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 38 min |
| Jun 26, 5:58 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.